Hail, Clermont
- When
- August 16, 4:34 PM EST to 4:38 PM EST
- Where
- Clermont County, Moscow
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.850, -84.220
Clusters of strong to severe thunderstorms developed during the afternoon along outflow boundaries from the early morning thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Clusters of strong to severe thunderstorms developed during the afternoon along outflow boundaries from the early morning thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 16, 3:09 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 409 PM EDT THU AUG 16 2007 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A FRONT AS IT DROPS SOUTH OF THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND SATURDAY WITH DRY CONDITIONS AND COOLER TEMPERATURES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LATEST SURFACE ANALYSIS SHOWS SLOW MOVING FRONTAL BOUNDARY ORIENTED W-E NEAR THE OHIO RIVER. MCS HAS DEVELOPED NORTH OF THIS BOUNDARY OVER SRN IL AND IS CURRENTLY MOVING INTO SRN INDIANA. NAM HAS BOUNDARY LAYER INSTBY ESTIMATED AT 3500 J/KG ACRS THE SOUTH BUT ALSO IS USING MID 70S TD/S. GFS HAS BOUNDARY LYR CAPES AROUND 1500 J/KG BUT ONLY BRINGS IN UPPER 60 SFC DEWPOINTS. EXPECT ACTUAL CAPES TO BE IN BTWN THESE VALUES WITH MODERATE INSTBY AND BOUNDARY LYR CAPES OF 2000-2500 J/KG. WITH THIS INSTBY IN PLACE AND UPPER SUPPORT PIVOTING THRU THIS EVENING EXPECT TO SEE ADDITIONAL THUNDERSTORM DEVELOPMENT WITH THE BEST COVERAGE FOCUSED ON THE AFOREMENTIONED BOUNDARY. WITH WET BULB ZERO VALUES AROUND AROUND 12KFT AND DELTA THETA-E VALUES AROUND 30 DEGS EXPECT POSSIBLE DAMAGING WINDS IN SOME OF THE STORMS OVER THE SW THIS EVENING. HAVE THIS MENTION IN THE FCST. HAVE ALSO BUMPED UP POPS INTO THE LKLY CAT ACRS THE SOUTH. WITH SOME CLDS LINGERING AND DRIER AIR LAGGING HAVE GONE A LTL WARMER THAN MAV WITH LOWS TNGT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... SFC HIGH PRESSURE TO BUILD INTO THE REGION ON FRIDAY OFFERING DRIER AND COOLER WEATHER. MAV APPEARS TOO WARM BASED ON LO LVL CAA SO HAVE GONE WITH A BLEND OF MAV/MET COOLER THAN MAV FOR HIGHS FRIDAY. THIS HIGH SETTLES INTO THE REGION FRI NIGHT. AGAIN...PREFER A BLEND OF MAV/MET TEMP GUIDANCE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MID LEVEL FLOW FORECAST TO BECOME A BIT MORE NORTHWESTERLY THROUGH THE FIRST PART OF THE WEEKEND AS UPPER LEVEL TROUGH STRENGTHENS SOME ALONG THE NORTHEAST COAST. AS A RESULT...THINK THE GFS MAY BE A LITTLE SLOW PUSHING THE FRONT THROUGH OUR AREA ON FRIDAY MORNING AND WILL GO WITH MORE OF A BLEND BETWEEN IT AND THE FASTER NAM AND NGM. WILL THEREFORE GO WITH A DRY FORECAST FOR FRIDAY WITH SKIES BECOMING MOSTLY SUNNY. ALSO PREFER HIGH TEMPS ON FRIDAY CLOSER TO THE COOLER MET/FWC NUMBERS. UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES WILL GRADUALLY FLATTEN OUT THROUGH THE MIDDLE PART OF NEXT WEEK...ALLOWING FOR FLOW TO BECOME MORE ZONAL ACROSS OUR AREA. IN THE WESTERLY FLOW...A SERIES OF WEAK SHORT WAVES WILL PUSH EAST ACROSS THE REGION. TIMING IS DIFFICULT WITH THESE THOUGH SO THINK THE BEST WAY TO HANDLE IT AT THIS POINT IS TO GO WITH A GENERAL 30 POP FOR A GOOD PART OF THE EXTENDED. RIGHT NOW IT LOOKS LIKE BEST CHANCE FOR ANY PCPN WOULD BE IN THE SUNDAY THROUGH TUESDAY TIME PERIOD SO WILL ALLOW FOR CHANCE POPS THEN AND THEN BUFFER A PERIOD ON EITHER SIDE WITH A 20 POP. AFTER AN INITIAL COOL DOWN EARLY IN THE LONG TERM PERIOD...LOW LEVEL THERMAL FIELDS WILL GRADUALLY INCREASE. WILL THEREFORE GO WITH A GRADUAL WARM UP THROUGH MID WEEK...WITH HIGH TEMPS BACK UP INTO THE MID TO UPPER 80S BY TUESDAY AND WEDNESDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VISIBLE SATELLITE IMAGES SHOWING CU FIELD BECOMING MORE ORGANIZED ALONG BOUNDARY STRETCHING FROM SOUTHERN INDIANA INTO NORTHERN KENTUCKY. WITH AIRMASS CONTINUING TO DESTABILIZE...EXPECT TO SEE SOME THUNDERSTORM DEVELOPMENT ALONG THE BOUNDARY THROUGH THIS AFTERNOON. HOWEVER...LOOKS LIKE BEST CHANCE WILL REMAIN TO THE SOUTH OF THE TAF SITES SO WILL ONLY INCLUDE A CB AT KCVG AND KLUK. OTHERWISE...DEBRIS CLOUDINESS FROM MCS PUSHING ACROSS SOUTHERN ILLINOIS WILL AFFECT THE TAF SITES THROUGH EARLY EVENING. EXPECT MAINLY JUST SOME CIRRUS THEN OVERNIGHT WITH SOME BRIEF MVFR BR TOWARD DAYBREAK AT KLUK...KCVG AND KILN. OUTLOOK...TSTM POSSIBLE SUNDAY AND MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...BC AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 457 PM EDT THU AUG 16 2007 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 172100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- 457 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ077>082-088-172100- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 457 PM EDT THU AUG 16 2007 ...SEVERE THUNDERSTORM WATCH 607 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
The Cincinnati radar (KILN), 72 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and power lines were downed across the southeast part of the county.
Several trees and power lines were downed.
A few trees were downed.
Trees were knocked down.
Trees and power lines were downed.
A barn sustained minor damage. Trees were downed along State Route 286.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56167, 56169, 56171, 56173, 56170, 56172, 56175.